Hydroxy for Two Weeks and Itchy, Itchy Itchy?

I'm recently diagnosed with principally sle and have now been taking hydroxy for just over two weeks. The initial tummy side effects have gone, but the last two or three days I have been scatching as if I have fleas! I've had bouts of this before, connected to allergies, so I'm not sure if it is the hydroxy. Any suggestions? I take a daily anti histamine anyway, and am following the usual soothing skin remedies that have helped before with my sensitive skin. Help! Last night I actually wanted to shower with steel wool and shave my head ......

5 Replies

oldestnewest
  • When I first started plaquenil I suffered badly with itch. I also was prescribed anti-histamine. It did settle though Dr said probably just initial reaction to it. I know its horrendous itching all day but fingers crossed it will settle 😊

  • Thanks for that! Gives me hope that it will settle.

  • Hi, my itch didn't settle and I had to come off them. I hope they settle for you but if not have a word with your doctor.

    Good luck.

  • Hi, my itch didn't settle either, broke out into widespread rash, dr said allergy & to stop immediately. After a couple of months, was put on a trial of mepacrine & I'm happy to say that 11 weeks later, there's been no reaction & am feeling benefits from it. Hope the plaquenil does settle for you Lupyknit but just wanted to say don't despair if it doesn't suit you & ask about other options xx

  • I was on hydroxy for about a month and then I woke up one morning and my whole chest and abdomen was freakishly red. The rash quickly spread to my arms and legs. I was given atarax and cetirizine to try calm it down, but it just got worse and covered 95% of me. I had to come off hydroxy. Apparently, some people do react badly to it.

You may also like...